birth control and earley period
avatar
An_256901 posted:
Hi, I am 16 and just got placed on birth control a few weeks ago and I started it when my period was suppose to happen but it was already two days late and I have been on the pill for a few weeks now and my period suddenly starts three days ago and it has been very heavy and painful, like I haven't experienced before.I am not even to the last week of the packet yet so I am concerned. What is happening or what should I do? I was told to start them before my period and then my period starts two and a half weeks late and before the last week of the package.
I am also having tons of low abdominal pain and the pains are really sharp.
A month prior to getting birth control though I had an emergency contraceptive pill and it caused that period to come six days late. Before I ever took that pill and birth control my periods were always spot on. So, I just need to know what's happening or what to do anyway about the birth control.
Reply
 
avatar
atti_editor responded:
Hello,

There are many different things that can cause abnormal vaginal bleeding, many of them outlined here . Birth control pills can sometimes cause minor bleeding between periods during the first few months after you begin using it or if you don't take the pills at a regular time each day. There are also a number of things that can cause cramping in your lower abdomen, many outlined here .

Since this cramping sounds to be a new occurrence and your periods are abnormal, it may be a good idea to make an appointment with your obgyn to get to the bottom of what is causing your symptoms. Please let us know how you are doing.

Best wishes,
Atti